MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS TRANSSEPTAL SHEATH; CATHETER INTRODUCER

BAYLIS MEDICAL COMPANY INC. VERSACROSS TRANSSEPTAL SHEATH; CATHETER INTRODUCER
Model Number VXS85-35-63-45-D0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.Tortuous anatomy was a contributing factor to the incident.The reported patient complication is an inherent risk in this type of procedure.
 
Event or Problem Description
The versacross rf wire was used for transseptal puncture and anchored in the left atrium (la).The physician attempted to dilate the septum with the versacross transseptal sheath and dilator, followed by an evercross dilation catheter.Pericardial effusion occurred during the septum dilation.Due to the pericardial effusion, the case was aborted.A pericardial tap was performed and the patient was sent to recovery.Tortuous anatomy was a contributing factor to occurrence of the effusion.There is no evidence to suggest that a baylis medical device caused or contributed to the reported incident.However, as baylis medical device were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
VERSACROSS TRANSSEPTAL SHEATH
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key9708194
Report Number9710452-2020-00005
Device Sequence Number19751605
Product Code DYB
UDI-Device Identifier00685447003380
UDI-Public(01)00685447003380(17)200812(10)VXFA251019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2020
Device Model NumberVXS85-35-63-45-D0
Device Lot NumberVXFA251019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;